Diagnosed with psychosis. Diagnosed with psychosis.

starting strength gym
Results 1 to 6 of 6

Thread: Diagnosed with psychosis.

  1. #1
    Join Date
    Aug 2014
    Posts
    128

    Default Diagnosed with psychosis.

    • texas seminar date
    • wichita falls texas march seminar date
    • woodmere new york april seminar date
    I have been diagnosed with psychosis after i had delusions that everybody was against me including my family. The doctor prescribed me olanex F (Olanzapine (5 mg) + Fluoxetine (20 mg) tablet for 10 days and i am waiting to see him again.

    How will this medicine effect my lifting and my body in the long term? Thanks

  2. #2
    Join Date
    Jul 2007
    Location
    North Texas
    Posts
    40,004

    Default

    I have no idea.

  3. #3
    Join Date
    May 2019
    Posts
    108

    Default

    These are questions you should be asking your doctors, or even your pharmacist. I'm not familiar with this particular formulation, although I'm familiar with fluoxetine, but a quick glance at the side effects says potential dizziness and also possible blood sugar implications. Usually fluoxetine has a bit of an adjustment period so I'd watch out for dizziness or light-headedness when you're under the bar. Good luck, and keep training if you can. It's good for your health both medically and physically.

    And talk to your MD, PsyD, or PharmD about your training program.

  4. #4
    Join Date
    Feb 2019
    Posts
    24

    Default

    No one knows. I doubt another person in the world has done starting strength programming on that particular combination. However millions of people worldwide exercise in general on those medications either on their own or combined. Good luck

  5. #5
    Join Date
    Feb 2016
    Location
    Manhattan Beach, CA
    Posts
    247

    Default

    If you were my patient, I'd simply recommend that find you out for yourself how your regimen affects you. You'll never know if you have side-effects and need to have it stopped or altered until you try it. Just keep working out like you always do and see what happens. You may want to go light for a short time until you do know.

    I'm an internist and not a psychiatrist but I'm pretty sure most psychiatrists would agree with me.

  6. #6
    Join Date
    Feb 2018
    Posts
    220

    Default

    starting strength coach development program
    I am a psychiatrist, and while I canít make a recommendation tailored to your specific situation, I would say there is no evidence that these meds would adversely impact your gains. If they help with your psychotic disorder, they will likely be a net positive for training, health, and well-being.

    The chief downside of olanzapine for many people is weight gain and metabolic syndrome. Most people are sedentary, so this means fat gain, diabetes, high cholesterol, etc. YOU, however, will be training, and if your nutrition is good you should gain mostly muscle, which is good.

    In other words, these medications AND training should both improve your quality of life, health, and longevity.

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •